I wasnt doing well so the dr added regular effexor 12.5 mg to my dose of effexor xr 37.5mg....Its been almost 2 weeks and Imy depression is worse now and I feel sedated and fatigued all day...Is this bad? I know Im suppose to give the meds a chance to work, but how long should I feel like this for before feeling better? This is why Im afraid to try any meds these days, I always get neasty sode effects.......How long should I give it before I should call the dr? Thanks
It's been long enough since you last told me you increased the dosage.
I think you should call your doc. This dosage increase just doesn't seem to be working.
I wish you would take my advice and dump the Effexor for Protriptilyne. I am so sure it will work better for you. It doesn't have that sedating effect that Effexor has because it doesn't effect Serotonin.
You see what a lot of people don't know about Effexor is that it does not effect Norepinepherine below the 150Mg a day dosage mark. Below 150 Effexor is simply another SSRI like Lexapro or Celexa.
Protriptilyne effects Norephinepherine at only 5Mgs a day, and doesn't effect serotonin at all. It's very mild and best part is that it has no sexual side effects. I have no clue why more doctors don't prescribe it. In fact most don't even know about it.
I'm telling you Kelly, the side effects are so low with Protriptilyne. You would tolerate it well as most all do. It is a much more energizing antidepressant and much milder than Effexor.
I look at it like this, you have been feeling like garbage on Effexor for a long time now. What do you have to lose by trying an antidepressant is a different class.
I'm not sure how long you've been on Effexor but Hensley seems to and thinks you've been on it long enough to work. I'll accept that.
But I must say that the dose you are on is rather small and I doubt it would help much at all if your depression is deep or extended.
Hensley makes a suggestion and in regard to Effexor I'd say why not give it a try? Effexor does work and works well for most people but the dose often needs to be much higher than what you are on. If you are on a smallish dose coming off it may not be too difficult and you can always try it again later if you need to. Also there is no doubt sex is not a possibility for most Effexor users.
I tend to prioritise mental health way above side effects as that is why we take these dreadful things, pills isn't it? Yes some side effects are unbearable and you have to stop the med but what is most important to you? Mental health or lesser side effects?
Whichever way you go there seems to be a catch doesn't there but recovery must remain your number one goal and always so else you are wasting your time in treatment as I see it.
Give the other med a try. Read here for a summary of it :http://www.minddisorders.com/Ob-Ps/Protriptyline.html.
Note it lists sedation as a common side effect, particularly early on. As does effexor of course. Many meds have that effect, make you tired and unmotivated but do remember that is also a major symptom or symptoms of depression itself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.